Ghent University Academic Bibliography

Advanced

Atrial flutter with 1:1 conduction after administration of the antimalarial drug mefloquine

Winoc Fonteyne, A Bauwens and Luc Jordaens UGent (1996) CLINICAL CARDIOLOGY. 19(12). p.967-968
abstract
Antimalarial drugs are well known for their cardiovascular toxicity. Quinine, the most famous antimalarial agent, mostly causes bradycardia. Quinidine, its dextrorotatory isomer, may cause 1:1 atrioventricular (AV) conduction during atrial Butter: The newly developed drug mefloquine was reported to have fewer cardiac side effects. We describe a 63-year-old male patient with atrial Butter in whom mefloquine use was associated with 1:1 AV conduction, and who then responded to therapy with digoxin and sotalol. The patient had a history of palpitations. This case report emphasizes that mefloquine should be used with caution in patients with a history of palpitations or underlying heart disease.
Please use this url to cite or link to this publication:
author
organization
year
type
journalArticle (original)
publication status
published
subject
keyword
atrial tachycardia, atrial flutter, antimalarial drugs, mefloquine, EFFICACY
journal title
CLINICAL CARDIOLOGY
Clin. Cardiol.
volume
19
issue
12
pages
967 - 968
Web of Science type
Article
ISSN
0160-9289
language
English
UGent publication?
yes
classification
A1
id
191138
handle
http://hdl.handle.net/1854/LU-191138
date created
2004-01-14 13:41:00
date last changed
2016-12-19 15:38:12
@article{191138,
  abstract     = {Antimalarial drugs are well known for their cardiovascular toxicity. Quinine, the most famous antimalarial agent, mostly causes bradycardia. Quinidine, its dextrorotatory isomer, may cause 1:1 atrioventricular (AV) conduction during atrial Butter: The newly developed drug mefloquine was reported to have fewer cardiac side effects. We describe a 63-year-old male patient with atrial Butter in whom mefloquine use was associated with 1:1 AV conduction, and who then responded to therapy with digoxin and sotalol. The patient had a history of palpitations. This case report emphasizes that mefloquine should be used with caution in patients with a history of palpitations or underlying heart disease.},
  author       = {Fonteyne, Winoc and Bauwens, A and Jordaens, Luc},
  issn         = {0160-9289},
  journal      = {CLINICAL CARDIOLOGY},
  keyword      = {atrial tachycardia,atrial flutter,antimalarial drugs,mefloquine,EFFICACY},
  language     = {eng},
  number       = {12},
  pages        = {967--968},
  title        = {Atrial flutter with 1:1 conduction after administration of the antimalarial drug mefloquine},
  volume       = {19},
  year         = {1996},
}

Chicago
Fonteyne, Winoc, A Bauwens, and Luc Jordaens. 1996. “Atrial Flutter with 1:1 Conduction After Administration of the Antimalarial Drug Mefloquine.” Clinical Cardiology 19 (12): 967–968.
APA
Fonteyne, Winoc, Bauwens, A., & Jordaens, L. (1996). Atrial flutter with 1:1 conduction after administration of the antimalarial drug mefloquine. CLINICAL CARDIOLOGY, 19(12), 967–968.
Vancouver
1.
Fonteyne W, Bauwens A, Jordaens L. Atrial flutter with 1:1 conduction after administration of the antimalarial drug mefloquine. CLINICAL CARDIOLOGY. 1996;19(12):967–8.
MLA
Fonteyne, Winoc, A Bauwens, and Luc Jordaens. “Atrial Flutter with 1:1 Conduction After Administration of the Antimalarial Drug Mefloquine.” CLINICAL CARDIOLOGY 19.12 (1996): 967–968. Print.